MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable no patient involvement reported.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was noticed scratched or dirty when opened from the sterile package.Reportedly, another lens was used for the surgery.No patient involvement or injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/15/2018.Device returned to manufacturer? yes.Device evaluation:the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed some particles on the lens.No scratches were observed.The particles were analysed using the fourier transform infrared (ftir) spectroscopy.The results revealed that one piece of debris was consistent with a mixture of some or all of the following: water/moisture, surfactant/emulsifier, polycarboxylate; which suggested the presence of a detergent or a cleaning agent.Another piece of debris was consistent with a mixture of protein and fatty acid ester.Potential and indirect exposure to this type of material is possible.The customer's reported complaint for dirt on the lens was verified; however since the lens was handled it was not possible to confirm if the particles or substances observed are related to manufacturing process.In the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope that would have identified, measure and discarded a lens with a similar particulate.A product quality deficiency was not identified.Manufacturing records review:the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7114154
Report Number2648035-2017-02260
Device Sequence Number13761754
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)210425
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/25/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1